Splitting methods for the numerical approximation of some models of age-structured population dynamics and epidemiology

Mimmo Iannelli, Mi Young Kim, Eun-Jae Park

Research output: Contribution to journalArticle

23 Citations (Scopus)


Splitting methods for nonlinear models arising from population dynamics and epidemiology are described and analyzed. A backward finite differencing along the characteristic is used for the approximation. It is shown that the schemes are convergent at first-order rate in the maximum norm. The stability of the methods is discussed. Several numerical examples are presented.

Original languageEnglish
Pages (from-to)69-93
Number of pages25
JournalApplied Mathematics and Computation
Issue number1
Publication statusPublished - 1997 Jan 1


All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Applied Mathematics

Cite this